MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-011
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient''s date of birth unk.Patient''s weight unk.Other relevant history unk.Device lot number, expiration date unk.Device evaluation: the device was evaluated on 01 dec 2021 by a cross functional team.The lld was seen exiting out of the proximal end of the tightrail sub-c device.Using pliers, the team attempted to pull the lld out of the tightrail device''s distal end without success.Pulling the lld from the proximal end, the lld was able to be extracted.Knotted suture, lead jacket and lead insulation were removed from the tightrail device''s shaft.With the lld, lead fragments and knotted suture removed, the tightrail sub-c device actuated and performed as intended.It has been determined that the lld, knotted suture, lead jacket and lead insulation exceeded the tightrail sub-c shaft''s inner diameter, causing the objects to become stuck within the tightrail sub-c device.There were no manufacturing or design concerns identified for this device.Device manufacture date unk because lot number unk.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra), two right ventricular (rv) (pacing and icd types) and two left ventricular (lv) leads due to cied system/pocket infection.During the procedure, the physician was using a spectranetics 11f tightrail sub-c rotating dilator sheath to attempt to remove the rv icd lead.As the physician was taking out the tightrail device to exchange for another tool, the rv icd lead became wedged inside the tightrail device.This occurred after the tightrail device was outside the patient''s body, with the device being stuck on the proximal end of the rv icd lead.After trying to rotate the tightrail device by turning the entire handle while holding onto the lead, it would not move.The physician cut the lead where it came out of the tip of the tightrail device.This event did not cause patient harm.All leads were removed successfully and the patient survived the procedure.This report captures the 11f tightrail sub-c device present on the rv icd lead when it became stuck on the lead, requiring intervention for lead removal.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key12957353
Report Number1721279-2021-00233
Device Sequence Number5423975
Product Code DRE
UDI-Device Identifier00813132022792
UDI-Public00813132022792
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560-011
Device Catalogue Number560-011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Initial Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1156T LV LEAD; MEDTRONIC 4193 LV LEAD; MEDTRONIC 5594 RA PACING LEAD; MEDTRONIC 6949 RV ICD LEAD; SPECTRANETICS 12F GLIDELIGHT LASER SHEATHS; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS VISISHEATH DILATOR SHEATH; ST. JUDE MEDICAL LDA210Q RV PACING LEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite